Table of Contents Author Guidelines Submit a Manuscript
Shock and Vibration
Volume 16 (2009), Issue 3, Pages 319-324
http://dx.doi.org/10.3233/SAV-2009-0471

Asymptotic Stability for Coupled Modal Sliding Mode Control of Vibration in a Flexible Structure

Ming-Chang Pai1 and Alok Sinha2

1Department of Automation Engineering, Nan Kai Institute of Technology, Tsa-Tun, Nantou, 54210, Taiwan
2Department of Mechanical and Nuclear Engineering, The Pennsylvania State University, University Park, PA 16802, USA

Received 1 May 2007

Copyright © 2009 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This paper deals with the asymptotic stability of the coupled modal sliding mode control of a vibratory structure in the presence of parametric uncertainties. The method is based on the linear fractional transformation and the small gain theorem / μ analysis. Using a flexible tetrahedral truss structure, a numerical example is presented to verify the theoretical analysis.